MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC GUIDE, SURGICAL, INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC GUIDE, SURGICAL, INSTRUMENT
Catalog Number 873-004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.F information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with odontoid process fracture; and underwent anterior cervical fixation at c2.Intra-op, when the guide wire was being inserted through the guide from the anterior side, the tip broke and got stuck inside the bone.The second guide wire was continued to be inserted.The guide wire that had been stuck inside the bone was removed after drilling and then screw was inserted.There was a delay of less than 60 minutes in overall procedure time as a result of this event.No broken fragments of the guide wire remained inside the patient.No patient complications were reported.

Brand Name
GUIDE, SURGICAL, INSTRUMENT
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9571254
Report Number1030489-2020-00046
Device Sequence Number492226
Product Code FZX
UDI-Device Identifier00673978067681
UDI-Public00673978067681
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number873-004
Device Lot NumberKH17M380
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2019
Initial Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 YR